I have been experiencing pain behind the breast bone and nausea and excessive burping for the last two months. The pain is usually after I eat and can last several hours. The nausea is usually in the morning and after I eat, it is worse in the morning. I was being treated with several different PPI's which did not work and am currently on Nexium 40mg twice a day, which has helped reduce to the pain but not the burping and nausea. I had an ultrasound which did not show stones. I was then sent for a HIDA Scan and I am waiting for the results which I was told will take 3-5 business days. During the HIDA Scan it took almost 60 minutes for my gallbladder to appear and even when it appeared the technician wasn't sure it was my gallbladder. When she injected the CCK I felt a wave of nausea which lasted only 1-2 minutes. Is it normal for the gallbladder to take so long to appear and do most people experience a reaction to the cck? Of course, she wasn't allowed to give me the results, so I am waiting patiently hoping to fine and answer to what is causing my symptoms. The nausea can be debilitating at times.
Hi, I am not a medical professional, but my daughter had a HIDA done a few years ago and they told me they look for a reaction when the cck is injected coupled with the pics and physical signs .. I hope you get answers soon .. please keep us posted and feel better.
In HIDA scans the gall bladder gets filled in 5-10 mins and sometimes longer. The emptying usually happens within 2 hrs. That's what happens if the test is normal--if something is blocked then the progression stops flowing along--usually either the gall bladder never fills or it never empties in an abnormal scan. CCK HIDA or HIDA with ejection fraction (EF) is seen to check for gall bladder ejection. There is nausea and some amount of pain with this medication.
I received my results today and was diagnosed with biliary dyskinesia. My doctor says my gallbladder is no longer working, I'm scheduled to meet with a surgeon next week. I'm really hoping this relieves my symptoms as I've also started getting severe epigastric pain which radiates through my abdomen, no amount of antacids have helped and the pain can last 12 hours.
If there is gall bladder dyskinesia, you should be having fatty food intolerance and sometimes pain in the right upper quadrant if there is evidence of gall stones or inflammation of the gall bladder. If due to non-functionality of the gall bladder, there is stasis of bile, it could predispose to gall stone formation.
You could also be having peptic ulcer disease. Peptic ulcers are eroded areas in the lining of the digestive tract usually in the stomach and duodenum. The two common causes for this are: infection with helicobacter pylori and use of non steroidal anti inflammatory medications (NSAID). So for the ulcer to heal and to reduce acid levels avoid NSAID's, quit smoking, eliminate alcohol and reduce stress levels. OTC antacids and antibiotics to treat H pylori further aid in therapy. Discuss these options with your consulting doctor.
I do have an intolerance to fatty foods, I'm hardly able to eat anything without discomfort, I've already lost 10 pounds. I have also started to also experience some pain in my right upper quadrant, however the pain is not severe. Most of my pain is in the upper middle abdomen and back.
When my symptoms first started the doctor tested me for H.Pylori and it came back positive. I finished the quadruple therapy approx. three weeks ago and the symptoms did not subside. I also had an Upper G.I which came back normal. Thank your for your help, I will keep you posted.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.